Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Sensory Neuropathy And High Protein Csf

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

causes of sensory neuropathy

although i have full-blown aids (cd4-134)my question is about my best friend who has been HIV+ for nearly 17 years, and his cd4 count is 851. he has been on a Combivir/Sustiva cocktail for 2 years. he is now experiencing pain and tingling from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
3TC (a component of Combivir) can cause peripheral neuropathy (drug related almost always involves the foot first-usually in a fairly symmetric manner). HIV can mimic that. Some vitamin deficiencies (i.e.vitamin B12) can cause neuropathy as can... Read more »

csf exposure (CSF EXPOSURE, occupational exposure to cerebral spinal fluid)

while helping an intern during an LP on an HIV+ pt, csf leaked onto my scrubs. i didnt think much of it at first, but remembered that I had a scab about the size of a nickel on my shin where the csf leaked. does this pose a risk? what if i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Your HIV-acquisition risk is negligible to nonexistent. As with all occupational exposures (or potential occupational exposures), the incident should be reported, documented and evaluated by your occupational health division (including an HIV... Read more »

How much dietary protein?

Hi Doctor Frascino:How much dietary protein does a 62 year old man need? I was diagnosed HIV+ in Sept 06, take Kaletra and Truvada. Labs are great, been undetectable since January 07, but I have lost weight, from 160 to 144. My doctor said to use...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hey Carl,A 16-pound weight loss in a 160-pound guy is 10%. That can be considered a significant weight loss if it occurred without cause or a purposeful attempt to lose weight. I don't know how tall you are, so I can't advise you whether... Read more »

High seric total protein with controlled Hiv and Chronic Hep B

I got my recent blood tests and total proteins were higher than normal , not by much , and the doctor didn't say anything about it.Is it somewhat normal with my conditions or should i be worried? Also my creatinine and urea level were just...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
It is not unusual to have an elevated total protein level in the blood associated with HIV infection. This is usually the result of an elevated globulin level (in general antibodies). However, depending on the actual level of total protein... Read more »
Connect With Others

Red Grapes, Protein Supplements & Noni Juice

Posted by Choosing2Liv, 3 Replies
Recently, a guy who's been infected for almost four years and is healthy as an ox gave me this advice: "...pay attention to things that can boost your immune system..such as red grapes, Noni juice, protein supplements, etc."

Is there any truth to... Read more »

Neuropathy. Please help!

Posted by Anonymous, 1 Reply
I tested negative at 3 months. But soon after that I started feeling severe pain on my legs and feet. No I dont feel anything, but is like one day in dont feel nothing the next 2 or 3 days i feel terrible pain. Can it be hiv related neuropathy? Why... Read more »

Neuropathy above the knees

Posted by Anonymous, 1 Reply
Is anyone out there experiencing neuropathy above the knees? I am experiencing cutting sensations above the knees and also in the arms. My doctors have told me that they have never come across this before. I'd like to hear from anyone who has had... Read more »

Neuropathy?

Posted by billc, 1 Reply
After a high risk encounter I had seven months ago I have developed a burning in my face that comes and goes. It is mostly isolated to the left forehead, but travels down around my eye. It comes and goes. It this neuropathy??
Concerned..
If not then... Read more »